Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 17, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Sep 25, 2019, 12:56 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2019, 12:56 AM EDT (04:56 UTC)
- Expired
- Sep 25, 2019, 11:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
908 WHUS73 KAPX 250456 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1256 AM EDT Wed Sep 25 2019 LMZ344>346-251300- /O.UPG.KAPX.SC.Y.0077.000000T0000Z-190926T0000Z/ /O.NEW.KAPX.GL.W.0017.190925T0456Z-190925T1500Z/ /O.NEW.KAPX.SC.Y.0078.190925T1500Z-190927T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1256 AM EDT Wed Sep 25 2019 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 11 AM EDT this morning. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 11 AM this morning to 8 PM EDT Thursday. THE Small Craft Advisory IS NO LONGER IN EFFECT. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-251300- /O.EXT.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1256 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-251300- /O.EXT.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1256 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-251300- /O.EXT.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1256 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>347-251300- /O.EXT.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 1256 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
357 WHUS73 KAPX 250821 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 421 AM EDT Wed Sep 25 2019 LMZ344>346-251630- /O.CON.KAPX.GL.W.0017.000000T0000Z-190925T1500Z/ /O.CON.KAPX.SC.Y.0078.190925T1500Z-190927T0000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 421 AM EDT Wed Sep 25 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THURSDAY... A Gale Warning remains in effect until 11 AM EDT this morning. A Small Craft Advisory remains in effect from 11 AM this morning to 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-251630- /O.CON.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 421 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A Small Craft Advisory remains in effect until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-251630- /O.CON.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 421 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A Small Craft Advisory remains in effect until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ348-349-251630- /O.CON.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 421 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A Small Craft Advisory remains in effect until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>347-251630- /O.CON.KAPX.SC.Y.0077.000000T0000Z-190927T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 421 AM EDT Wed Sep 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A Small Craft Advisory remains in effect until 8 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 24, 11:33 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 24, 11:33 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1133 PM EDT Tue Sep 24 2019
.UPDATE...
Issued at 942 PM EDT Tue Sep 24 2019
Evening composite analysis reveals short-wave ridging hanging on
through the central Great Lakes. But, rather robust short-wave
troughing is digging into the Upper Midwest with a parent surface
low in northern Manitoba and well defined cold front stretching
down through the Upper Midwest into the central Plains. SPC
mesoanalysis reveals a very narrow but intense instability axis
along and ahead of the front with MLCAPE values pushing 3K J/KG
this evening. Along with a very strong mid and upper level jet
axis punching across the Midwest, a line of strong/severe storms
has developed rapidly this evening ahead of the front.
Instability axis and convective line is expected to press
eastward into our area during the overnight hours. But, as
impressive (and imposing) as the line of storms are at the moment,
guidance solutions continue to suggest instability (and storm
strength/severe threat) will diminish rather quickly overnight as
they edge further into the western Great Lakes. Accordingly, SPC
marginal risk for severe just touches the western parts of
Chip/Mack counties, with general thunderstorms further downstream.
But we will have to keep an eye on storms as they arrive with at
least a marginal risk for strong winds.
&&
.NEAR TERM...(Through Tonight)
Issued at 311 PM EDT Tue Sep 24 2019
...Increasing shower and embedded thunder chances...
High Impact Weather...None is expected.
Primary Forecast Concerns...Pops and thunder chances.
Low pressure and an associated upper level trough is currently
across Minnesota. This system will track east northeast and be
across southern Ontario at 12z Wednesday while a strengthening low
level jet draws up increasing moisture with precipitable waters up
to 1.5 inches across northern Michigan by morning. There is a bit of
upward motion noted in q-vector fields as well. The result of all
this is for clouds to increase this evening and for showers to
spread into eastern upper and northwest lower shortly before
daybreak. There is a bit of instability with this system with a few
hundred J/Kg of MUCape so a little thunder is possible. Mid level
wind fields increase but do not anticipate much mixing down of these
winds to the surface so no severe storms are anticipated. It will be
a fairly mild night with lows in the mid 50s to lower 60s with
southerly winds of 10 to 20 mph.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 311 PM EDT Tue Sep 24 2019
...Wet weather expected Wednesday and again Friday...
An upper low will take up semi-permanent residence over Hudson Bay.
The initial shortwave and an associated cold front move quickly
across the area Wed morning. Wraparound moisture will skirt eastern
upper MI Wed night and into Thu, but otherwise temporary drying
occurs as surface high pressure builds into the southern Great
Lakes. That high heads east, and return develops Thu night, ahead of
a cold front that looks to be on our doorstep by Fri evening. Precip
trends are the primary concern.
High Impact Weather Potential: slight chance for some thunderstorms
early Wednesday.
Wed...best chance for precip is clearly in the 1st half of the day,
as the arriving shortwave and surface cold front contribute to a
sharp jolt of forcing. Showers will likely be crossing the region at
daybreak, with likely-categorical pops thru mid-morning. Thunder
chances will be greatly hindered by the meager instability in place
at this time of day. Nam BUFR soundings portray MuCapes values of
less than 500j/kg, in most places well less. There is a pocket of
somewhat greater instability over eastern upper MI, thanks to cooler
temps aloft, and will only include thunder there. Some degree of
drying takes place post-fropa, and pops will be lower from late-
morning on. However, eastern upper MI will see wraparound moisture
plunge in with associated higher pops. And even in northern lower,
cooling mid-level temps and diurnal heating will allow for a MlCapes
values of around 300j/kg to redevelop. Thus expect post-frontal sct
showers even in northern lower MI in the afternoon and early
evening. Max temps will be mainly around 70f, though some low or
even mid 70s are possible near Saginaw Bay.
Wed night-Thu...we remain on the southern periphery of deeper
moisture associated with the upper low parked to our north. Northern
sections will hang onto a small chance for showers Wed evening,
mainly for GLR-Suttons Bay and points north. Those pops will
gradually get shunted northward, to just Chippewa Co late Wed night,
and just the St Marys Valley by Thu morning. Otherwise partly to
mostly sunny skies for the day Thu. Min temps Wed night upper 40s to
lower 50s. Max temps Thu near 60f to the upper 60s.
Thu night-Fri...return flow and deeper moisture will spread in
clouds and eventually precip from w to e. Some small pops reach
western sections by late Thu night, but far high pops (likely-
categorical) are in place for Fri, especially by afternoon. Too much
cloud cover expected for much in the way of diurnal instability, but
the story may be different downstate. Thunder will be mentioned only
in some portions of northern lower MI. Strength of return flow
suggests a potentially decent rainfall event again, though the
incoming airmass is not as moist as the one we saw over the weekend.
Min temps 40s, max temps 60s.
.LONG TERM...(Friday night through Tuesday)
Issued at 311 PM EDT Tue Sep 24 2019
Pattern change in the extended features the development of a
substantial upper low over the Pacific NW states, and an attempt to
build a downstream ridge over the eastern US. However, this ridge
will be relatively low-amplitude, tamped down by fast flow over the
northern US and the occasional shortwave ejecting from the west.
That will delay our attempts to warm up, at least initially, with
highs over the weekend mainly in the 60s. Looks like 70s will become
more common for Monday-Tuesday, in a considerably more humid airmass.
Shower chances remain high Friday night, followed by a brief lull in
precip chances Saturday. Deep return flow kicks in after that, and
even though the primary warm front will eventually lift north of the
region, pops will be increasing Sun-Mon-Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1133 PM EDT Tue Sep 24 2019
VFR conditions will hold for much of tonight, although increasing
winds off the surface will lead to LLWS at the terminal sites.
Meanwhile, a well defined cold front stretches southward across
the Upper Midwest this evening with a line of showers and
thunderstorms spreading through Wisconsin and Upper Michigan.
This activity will spread into NW lower Michigan during the
overnight hours, although weaken as it does. But, conditions will
deteriorate to MVFR with the showers/storms.
Shower/thunderstorm threat diminishes through the day Wednesday
and conditions will likely return to VFR during the afternoon.
However, gusty SW to W winds will develop through the day with
some gusts perhaps pushing 30 knots.
&&
.MARINE...
Issued at 311 PM EDT Tue Sep 24 2019
Weak high pressure will push off to our east this evening allowing
for low pressure to approach tonight and move across the region
Wednesday morning. Showers and possibly a few embedded
thunderstorms will accompany this system late tonight into
Wednesday. Winds will increase and be gusty through early evening
Wednesday. Expanded small craft advisories to cover all near shore
zones. More showers and gusty winds will return Thursday night
into Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT through Wednesday afternoon for MIZ016-
020-025-031-095-099.
LH...SMALL CRAFT ADVISORY until 8 PM EDT Wednesday for LHZ345>349.
LM...BEACH HAZARDS STATEMENT through Wednesday afternoon for LMZ346.
SMALL CRAFT ADVISORY until 8 PM EDT Wednesday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT Wednesday for LSZ321-322.
&&
UPDATE...BA
NEAR TERM...AS
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...BA
MARINE...ASHazardous weather outlook, Sep 24, 9:23 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 923 PM EDT Tue Sep 24 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-251000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 923 PM EDT Tue Sep 24 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. There is a chance for thunderstorms overnight across eastern Upper and northwest Lower Michigan. A few stronger storms are possible in eastern Upper Michigan, with gusty winds the main threat. Hazardous beach conditions are expected overnight on Lake Michigan beaches of eastern Upper and northwest Lower Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms remain possible through Wednesday morning across the outlook area. Severe storms are not expected. Hazardous beach conditions are expected through the day Wednesday on Lake Michigan beaches of eastern Upper and northwest Lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:58 PM EDT | Beach Hazards Statement | APX | Benzie, Charlevoix, Emmet, Leelanau, Mackinac, Manistee | 21 hr |
| Sep 25, 12:56 AM EDT | Small Craft Advisory | APX | 55 hr | |
| Sep 25, 1:46 AM EDT | Special Marine Warning | APX | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.